Hail, Craven
- When
- May 26, 1:53 PM EST
- Where
- Craven County, James City
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.100, -77.033
16 hail, 5 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before the first event at May 26, 9:20 AM EST, 4 hours 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1020 AM EDT FRI MAY 26 2006 .SHORT TERM /THIS AFTERNOON/...SW FLOW INCRSG AHEAD OF DEVELOPING FRONT. ERN NC BASICALLY CLR THIS MORNING BUT CLOUDS WERE BEGINNING TO DEVELOP OVER PARTS OF THE CWA. THIS AFTERNOON CLDS WILL RAPIDLY DEVELOP AS WE DESTABILIZE AWS A RESULT OF SFC HEATING. RUC INDICATES SCT SHOWERS THIS AFTN BUT MAIN ACTIVITY SHOULD BE THIS EVENING 00-03Z ACCORDING TO //NAM. THE ZFO AS CURRENTLY WRITTEN LOOKS GOOD ATTM. I UPDATED THE SKY GRIDS TO BETTER MATCH THE STLT IMAGERY. NO OTHER CHANGES NEEDED ATTM. && .LONG TERM /MONDAY THROUGH THURSDAY/...FROM EARLIER DSCN...MONDAY STAYS DRY THEN EXPECT UPPER LOW TO DRIFT MORE TO THE ESE AND UPPER HIGH TO SLIDE NORTH OF THE RGN. AT THE SFC LOW LVL LIKELY TO BECOME MORE EASTERLY BY TUE AND ALLOW SOME MSTR TO RETURN AND ALSO TO ALLOW SEA BREEZE DEVELOPMENT FOR TUE THROUGH THURS EACH DAY. WILL ONLY MENTION ISOLATED PCPN EACH OF THOSE DAYS. SEASONAL TEMPS EXPECTED EACH DAY. && .AVIATION...VFR CIGS ACRS AREA THIS AFTN WITH PATCHY HAZE AT NKT, MRH, AND HSE. MAIN CONCERN IS ONSET, INTENSITY, AND COVERAGE OF CONVECTION. THE WRF/NAM MODELS WERE WRONG OFF THE BAT WITH COASTAL MORNING RAINS. THE GFS BRINGS IN THE BULK OF THE PCPN AT 21Z AND THIS IS SUPPORTED BY THE RUC 40 WHICH FORECASTS ISOLD ACTIVITY AROUND 18Z AND MORE WIDESPREAD CONVECTION BY 21Z. INSTAB/CAPE AND KINEMATICS SUPPORT THE THREAT FOR SEVERE HAIL AND ISOLD WIND GUSTS TO 50 KT ALONG WITH IFR VSBYS IN THE CORE OF ANY SCT TSTM. && .MARINE...CONDITIONS ARE JUST BELOW SCA. ALL THE MODELS INCREASE WINDS THIS AFTERNOON. THE 12Z MHX SOUNDING HAD 30 KTS JUST OFF THE DECK AND THIS STRONGER WIND WILL BE ABLE TO MIX DOWN LATE IN THE AFTERNOON AND EVENING. I HAVE BUMPED UP WIND/SEAS ACROSS THE CENTRAL WATERS WHERE THE BEST MIXING POTENTIAL EXISTS...OTHERWISE REMAINDER OF FORECAST IN GOOD SHAPE WITH SCA FOR ALL WATERS. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...SMALL CRAFT ADVISORY FOR AMZ130-135-150 UNTIL 8 AM SATURDAY. ...SMALL CRAFT ADVISORY FOR AMZ152-154-156 UNTIL 5 PM SATURDAY. ...SMALL CRAFT ADVISORY FOR AMZ158 UNTIL 2 PM SATURDAY. TK/JE
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 426 AM EDT FRI MAY 26 2006 NCZ029-044>047-079>081-090>094-270830- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO- 426 AM EDT FRI MAY 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AHEAD OF A COLD FRONT APPROACHING FROM THE WEST. THESE THUNDERSTORMS WILL BECOME BETTER ORGANIZED INTO THE EARLY EVENING HOURS. INCREASING LOW LEVEL INSTABILITY AND FAVORABLE WIND SHEAR SHOULD RESULT IN THE DEVELOPMENT OF SCATTERED SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EARLY THIS EVENING. THE PRIMARY THREAT WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON AND THIS EVENING. AMZ130-135-150-152-154-156-158-170-270830- ALBEMARLE SOUND-PAMLICO SOUND- S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- WATERS FROM CURRITUCK BEACH LIGHT TO SURF CITY NC FROM 20 TO 40 NM- 426 AM EDT FRI MAY 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL APPROACH THE SOUNDS AND COASTAL WATERS LATE THIS AFTERNOON AND OVERNIGHT. SMALL CRAFT ADVISORIES ARE IN EFFECT FOR ALL COASTAL WATERS AND SOUNDS FOR TODAY AND TONIGHT AS WINDS ARE EXPECTED TO REMAIN 20 TO 25 KNOTS. SEAS WILL BUILD TO NEAR 8 FEET BY LATE THIS EVENING OVER THE COASTAL WATERS. ADDITIONALLY...THUNDERSTORMS WILL DEVELOP TODAY AND POSSIBLY PRODUCE WIND GUSTS IN EXCESS OF 35 KNOTS ALONG WITH FREQUENT LIGHTNING AND HAIL LATE THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AS THE COLD FRONT MOVE SLOWLY THROUGH THE COASTAL WATERS LATE SAT THE WINDS AND SEAS WILL GRADUALLY DECREASE. SMALL CRAFT ADVISORIES ARE EXPECTED THROUGH MUCH OF SATURDAY. THUNDERSTORMS WILL CONTINUE OVER THE COASTAL WATERS THROUGH MUCH OF SATURDAY WITH OCCASIONAL GUSTS TO NEAR 35 KNOTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NCZ095-098-103-104-270830- CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE- 426 AM EDT FRI MAY 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AHEAD OF A COLD FRONT APPROACHING FROM THE WEST. THESE THUNDERSTORMS WILL BECOME BETTER ORGANIZED INTO THE EARLY EVENING HOURS. INCREASING LOW LEVEL INSTABILITY AND FAVORABLE WIND SHEAR SHOULD RESULT IN THE DEVELOPMENT OF SCATTERED SEVERE THUNDERSTORMS THIS EVENING. THE PRIMARY THREAT WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL. INCREASING LOW LEVEL WINDS AND BUILDING SWELL WILL ALSO PRODUCE A MODERATE THREAT OF RIP CURRENTS ALONG SOUTH FACING BEACHES TODAY FROM CAPE HATTERAS SOUTH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON AND THIS EVENING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 222 PM EDT FRI MAY 26 2006 NCZ092>094-098-261915- PAMLICO-JONES-CRAVEN-ONSLOW- 222 PM EDT FRI MAY 26 2006 ...STRONG THUNDERSTORMS WILL AFFECT ONSLOW...CRAVEN...PAMLICO AND JONES COUNTIES UNTIL 315 PM EDT... AT 222 PM EDT...THERE WERE STRONG THUNDERSTORMS FROM 12 MILES NORTH OF NEW BERN TO 11 MILES WEST OF JACKSONVILLE...OR FROM 12 MILES NORTH OF NEW BERN TO 10 MILES NORTHWEST OF NEW RIVER STATION...MOVING EAST AT 30 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR NEW BERN AT 240 PM EDT...PINEY GREEN AT 250 PM EDT...BAYBORO AT 310 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE TRENTON. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE STORMS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FRIDAY EVENING FOR EASTERN NORTH CAROLINA. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. 5
The Morehead City radar (KMHX), 39 km away, was scanning. The volume nearest the first event began at 18:55 UTC.
16 hail, 5 thunderstorm wind. Local standard time, as filed.
Large trees and power lines down along Highway 43.
Power lines down on Jonestown Road.
Power lines down.
Trees down on several homes.
Several large trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2006Every state in 2006This day in weather historyWarnings in North Carolina, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5509357, 5509358, 5509359, 5509360, 5509361, 5509362, 5509363, 5509364, 5509445, 5509389, 5509390, 5509391, 5509392, 5509393, 5509394, 5509395, 5509396, 5509397, 5509398, 5509399, 5509400.